Advanced search
Start date
Betweenand

Stabilization schemes for solving viscoelastic free surface flows with surface tension effects

Grant number: 19/08742-2
Support type:Scholarships abroad - Research Internship - Doctorate
Effective date (Start): July 01, 2019
Effective date (End): June 30, 2020
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Applied Mathematics
Principal researcher:José Alberto Cuminato
Grantee:Débora de Oliveira Medeiros
Supervisor abroad: Hirofumi Notsu
Home Institution: Instituto de Ciências Matemáticas e de Computação (ICMC). Universidade de São Paulo (USP). São Carlos , SP, Brazil
Research place: Kanazawa University, Japan  
Associated to the scholarship:17/11428-2 - Numerical Methods for Non-Newtonian Free Surface Flows: effects of surface tension, BP.DR

Abstract

In this project, we propose to investigate some recent methodologies to treat high elasticity fluid flows. In particular, we are interested dealing with viscoelastic free surface flows considering the effects of surface tension, as for example, the die-swell extrusion and injection moulding problems. The constitutive equations used to model the rheological behavior of the fluids will be reformulated based on energy estimate analysis. Moreover, we suggest study and include a Lagrangian framework to solve the equations studying the characteristic in order to enhance the stability of the numerical schemes. Finally, these techniques will be extended for solving free surface problems using a finite difference discretization combined with MAC and front-tracking schemes. (AU)

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items
VEICULO: TITULO (DATA)
VEICULO: TITULO (DATA)

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
MEDEIROS, DEBORA D.; NOTSU, HIROFUMI; OISHI, CASSIO M.. SECOND-ORDER FINITE DIFFERENCE APPROXIMATIONS OF THE UPPER-CONVECTED TIME DERIVATIVEtextbackslash{}ast. SIAM JOURNAL ON NUMERICAL ANALYSIS, v. 59, n. 6, p. 2955-2988, . (13/07375-0, 17/11428-2, 19/08742-2)

Please report errors in scientific publications list by writing to: cdi@fapesp.br.